Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 21, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Mar 20, 2012, 10:21 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2012, 10:21 PM CDT (03:21 UTC)
- Expired
- Mar 21, 2012, 8:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted, in the capitals the NWS used until 2016.
340 WHUS74 KHGX 210321 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1021 PM CDT TUE MAR 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY MORNING... SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OFFSHORE WATERS AS SEAS REMAIN ELEVATED AND OFFSHORE WINDS INCREASE TONIGHT. GMZ350-355-211130- /O.EXP.KHGX.SC.Y.0020.000000T0000Z-120321T0300Z/ /O.NEW.KHGX.SC.Y.0021.120321T0321Z-120321T1300Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 1021 PM CDT TUE MAR 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. * WINDS...NORTH WINDS AROUND 20 KNOTS TONIGHT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ370-375-211130- /O.CON.KHGX.SC.Y.0020.000000T0000Z-120321T1300Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 1021 PM CDT TUE MAR 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS TONIGHT INTO WEDNESDAY MORNING. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
921 WHUS74 KHGX 210858 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 358 AM CDT WED MAR 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT... WINDS WILL BE RELAXING BY EARLY AFTERNOON WITH SEAS FOLLOWING. GMZ370-375-211700- /O.EXT.KHGX.SC.Y.0020.000000T0000Z-120321T2000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 358 AM CDT WED MAR 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KNOTS THIS MORNING DIMINISHING IN THE AFTERNOON. * SEAS...7 TO 9 FEET DIMINISHING TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ350-355-211300- /O.CON.KHGX.SC.Y.0021.000000T0000Z-120321T1300Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 358 AM CDT WED MAR 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WINDS...NORTH WINDS 15 TO 20 KNOTS. * SEAS...5 TO 7 FEET DIMINISHING TO 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 9:55 PM CDT, 26 minutes earlier.
Area forecast discussion, Mar 20, 9:55 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CDT TUE MAR 20 2012
.UPDATE...
HEAVIEST PRECIPITATION HAS PUSHED OUT OF ALL BUT OUR FAR OFFSHORE
WATERS THIS EVENING WITH ONLY LIGHT PRECIPITATION ONGOING ACROSS
PORTIONS OF CHAMBERS...LIBERTY...AND POLK COUNTIES. CURRENT
FORECAST IS IN GOOD SHAPE WITH THE UPPER LEVEL LOW REMAINING
ACROSS WEST TEXAS. WE MAY SEE A FEW MORE SHOWERS TOWARDS SUNRISE
AS ANOTHER WEAK DISTURBANCE MOVES OVERHEAD AS IT ROTATES AROUND
THE BASE OF THE LOW. ONLY CHANGE THIS EVENING WAS TO INCREASE MIN
TEMPS TONIGHT FOR OUR INLAND AND WESTERN COUNTIES AS MID LEVEL
CLOUDS SHOULD HELP TO LIMIT COOLING SOMEWHAT OVERNIGHT. 38
&&
.PREV DISCUSSION... /ISSUED 634 PM CDT TUE MAR 20 2012/
DISCUSSION...
SEE AVIATION.
AVIATION...
SCATTERED SHOWERS ACROSS EASTERN AREAS ARE EXPECTED TO GRADUALLY
SHIFT EAST THIS EVENING. ANOTHER DISTURBANCE IS LIKELY TO PRODUCE
SCATTERED SHOWERS AREAWIDE TOWARD MORNING. DO NOT THINK WE WILL
SEE MVFR CEILINGS TONIGHT. WE WILL SEE PLENTY OF MID/HIGH CLOUD
TONIGHT. WINDS WILL SHIFT TO THE SOUTH TOMORROW MID-MORNING. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 52 70 50 79 52 / 20 20 10 10 10
HOUSTON (IAH) 54 70 52 79 56 / 40 40 10 10 10
GALVESTON (GLS) 57 70 60 77 64 / 40 40 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 8 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 8 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...38
AVIATION/MARINE...33Hazardous weather outlook, Mar 20, 3:05 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 305 PM CDT TUE MAR 20 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-211200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 305 PM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL CONTINUE TO BE A CHANCE OF RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS. SOME LOCALIZED FLOODING IS POSSIBLE IF HEAVY RAINS FALL OVER SPOTS THAT RECEIVED HIGH RAINFALL TOTALS EARLIER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...THERE WILL CONTINUE TO BE A CHANCE OF RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS. SOME LOCALIZED FLOODING IS POSSIBLE IF HEAVY RAINS FALL OVER SPOTS THAT RECEIVED HIGH RAINFALL TOTALS TUESDAY AND TUESDAY NIGHT. FOR THURSDAY THROUGH MONDAY...HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME.
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.